| Model Number |
434902 |
| Medical Device Problem Codes |
Failure to Advance (2524); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/28/2024
Type of Reportable Event
Malfunction
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type ii perforation in the proximal rca.On the first attempt, the lesion could not be crossed with the device.Further attempts followed, and on the fourth insertion attempt, the stent dislodged from the stent system.They were unable to retrieve the stent, so the dislodged stent was deployed in the proximal portion of the lesion.Another pk papyrus was deployed in overlapping manner in the mid portion, and the perforation was successfully sealed.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as both device- and procedure-related complication.Please note that the ifu advises the user to not re-insert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary by-pass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# (b)(4).The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as both device- and procedure-related complication.Please note that the ifu advises the user to not re-insert the stent system as the stent and/or the delivery system may have been damaged during the initial attempt to cross the lesion or during withdrawal.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary by-pass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.